What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 11, 12:21 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 12:21 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
121 PM CDT Fri Jun 11 2021
.SHORT TERM...
313 AM CDT
Through Saturday...
The earlier convective complex across central Wisconsin has
fizzled but has exhausted an outflow boundary which arcs from
Minneapolis, southeast towards the Wisconsin/Illinois state line.
This boundary should continue to wash out with deep mixing today,
but left over subtle convergence in its vicinity could serve as a
focus for some isolated shower and thunderstorm development,
mainly off to our north and west. Farther upstream, we continue to
monitor a region of strong to severe convection, sprouted on the
eastern wings of a very sharp shortwave. This activity will
continue to march eastward but should gradually weaken with time
as it outpaces the reservoir of highest instability and more
supportive deep layer shear.
For today, we should mix readily, likely towards 800 mb where
temperatures will have warmed by a degree or two since yesterday.
This will support high temperatures taking a several degree jump,
especially south of I-80, compared to yesterday, with lakeside
locales remaining notably cooler in the presence of a sharpening
lake breeze through the morning. Synoptic scale forcing, at least
through the daytime hours today, will be quite limited as
shortwave ridging builds overhead. Convectively-augmented pockets
of mid-level vorticity/remnants MCVs will undoubtedly percolate
east across the Upper Midwest after the current convection across
the Dakotas decays, but this looks unlikely to arrive until after
sunset. Furthermore, the deep boundary layer mixing today looks to
result in a fair degree of drying in the sub-cloud layer with
time. This all spells what looks to be fairly limited convective
coverage, tied to the lake breeze or across northwest Illinois
where 800-600 mb moisture is forecast to remain in greater
supply. Have maintained some very low (15-20%) PoPs in these
areas. Should an updraft manage to get established, steep 0-3 km
lapse rates and 20-25 K 0-3 km theta-e deficits would support a
gusty downburst threat.
Somewhat better convective chances may arrive later this evening
and overnight as the aforementioned vort maxes and lingering
outflows push closer to our neighborhood, although the typical
mesoscale-related confidence issues exist. Forecast guidance does
also hint at the development of some enhanced isentropic ascent
late this evening across southwest Wisconsin under increasing jet
divergence. Forecast soundings reveal steepening 700-600 mb lapse
rates as moisture increases, resulting in the erosion of
convective inhibition for parcels lifted above 800 mb or so.
Elevated instability is actually pretty impressive for overnight
tonight, although we'll clearly be lacking the deep shear
department with the nearest 40+ kt wind barbs not showing up until
closer to 300 mb or so. Chance PoPs look reasonable at this
range.
The potential for elevated convection to be ongoing Saturday
morning casts some additional degree of uncertainty on the
forecast evolution through the day with the approach of a cold
front. If we can manage to destabilize through the late-morning
and afternoon, increasing convergence from the approaching cold
front, possibly augmented by a north push down the lake, would
serve as the surface foci for additional development, with
possibly an earlier than usual start given the reservoir of high
boundary layer moisture yielding minimal MLCIN. Modest mid-level
flow supporting deep shear values of 20-25 kt could support a few
stronger storms, but again much depends on the timing, location,
and pervasiveness of any morning convection.
Carlaw
&&
.LONG TERM...
322 AM CDT
Saturday night through Thursday...
Heading into Saturday evening any lingering afternoon convection
that develops along the surface cold front will have moved off to
the southeast of the forecast area. Model guidance does develop
spotty showers/thunderstorms along a surface convergent axis/lake
breeze boundary into the evening hours. Model soundings indicate
there is some residual moisture behind the boundary that would
support at least slight chances along the IL/IN border.
The upper ridge begins to amplify across the Central Plains by
Sunday with the eastern Canadian trough responding by dipping south
into the northeastern CONUS. This will place the Great Lakes region
under northwest flow featuring mostly dry conditions and a trend
toward cooler and less humid weather through midweek.
Sunday and Monday will both be warm with highs in the upper 80s for
inland areas (70s to low 80s near the lake shore). Despite the
heat, dew points will be notably lower which should make for two
pleasant summer days. A shortwave dipping across the upper Great
Lakes will bring precip chances across Wisconsin into Michigan.
For Tuesday, northerly winds will become gusty out of the north in
response to a tightening pressure gradient keeping temperatures
cool near the lake in the 70s and lower 80s inland. This could
also result in hazardous swimming conditions along the southern
Lake Michigan shore.
The low and mid-level moisture still appears too low to warrant any
precip chances during the Sun-Tue period, however with multiple
subtle shortwaves moving along the northwest flow aloft a few
very spotty diurnal showers/thunderstorms are not out of the
question.
Toward the latter half of the work week the upper ridge axis begins
to shift eastward over the region with the surface high shifting to
the southeast. This will bring a return of southerly flow and and
temperatures warming back to near 90.
Petr
&&
.AVIATION...
For the 18Z TAFs...
Aviation forecasts concerns for this TAF period include:
-Periods of isolated to scattered thunderstorms this afternoon,
overnight tonight, and tomorrow afternoon.
-Potential for lowered ceilings and visibilities at GYY (and
possibly MDW) overnight into tomorrow morning.
Scattered thunderstorms have begun to sprout across the area this
afternoon. The greatest coverage of storms will look to remain
west of the Chicago metro (roughly DPA and westward), but a few
storms developing closer to ORD and MDW will remain possible
through the mid-late afternoon with the lake breeze serving as
the eastern terminus for any thunderstorm potential. The most
robust cores will be capable of producing brief downpours leading
to sub-VFR visibility and gusty winds.
Today's shower and thunderstorm activity will wane after sunset,
but additional convective development will approach the area from
the north overnight, leading to renewed chances of showers and
storms at or near the terminals after midnight. At this time,
considerable uncertainty still remains regarding the evolution of
this convective complex, so have opted to keep the initial PROB30
-TSRA group in the TAF for now. Did bump the timing of the PROB30
group back a few hours though based on model trends. Another round
of isolated to scattered showers and thunderstorms appears
probable later that afternoon, but how that will play out hinges
on how the earlier shower and thunderstorm activity pans out. Have
added another PROB30 group to account for this for now.
Lastly, fog will likely develop over Lake Michigan tonight with
onshore winds possibly pushing this inland to some extent. GYY
would stand to be most impacted by this, but the western fringes
of the fog could get as far as MDW. Confidence was still too low
in this occurring to lower the ceiling and visibility forecast in
the TAF by much, but the introduction of lower ceilings and
visibilities may be warranted in the 00Z TAF package.
Ogorek
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 11, 11:00 AM CST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1200 PM CDT Fri Jun 11 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-121700-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1200 PM CDT Fri Jun 11 2021 /100 PM EDT Fri Jun 11 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
DISCUSSION...
Isolated thunderstorms are expected this afternoon, mainly away
from lake adjacent counties. A storms or two could produce gusty
winds of greater than 40 mph. Better chances for thunderstorms
exist later this evening and overnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday...
Limited Thunderstorm Risk.
Thursday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 15 to 20 mph.
LMZ740>745-121700-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1200 PM CDT Fri Jun 11 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk, mainly overnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday...
Limited Thunderstorm Risk.
Thursday...
Limited Thunderstorm Risk.
MTF
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago
In the hours before
Special weather statement, Jun 11, 12:07 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
107 PM CDT Fri Jun 11 2021
ILZ003>005-008-010>013-019>021-023-032-039-103>108-112000-
Kane IL-Boone IL-De Kalb IL-McHenry IL-Southern Cook IL-DuPage IL-
Northern Cook IL-Kankakee IL-Ogle IL-Lee IL-Grundy IL-
Eastern Will IL-Livingston IL-Southern Will IL-Kendall IL-
Winnebago IL-Central Cook IL-Northern Will IL-La Salle IL-Ford IL-
107 PM CDT Fri Jun 11 2021
...Thunderstorms with frequent lightning, soaking downpours, gusty
winds, and small hail this afternoon...
At 100 PM CDT, NWS meteorologists were tracking scattered
thunderstorms across northern Illinois capable of producing frequent
lightning, soaking downpours, small, non-damaging hail, and gusty
winds strong enough to down small tree limbs. The storms were moving
south at about 20 to 25 mph. These storms may intensify.
Locations impacted include...
Chicago, Aurora, Rockford, Joliet, Naperville, Elgin, Cicero,
Hammond, Arlington Heights, Evanston, Schaumburg, Bolingbrook,
Palatine, Skokie, Des Plaines, Orland Park, Tinley Park, Oak Lawn,
Berwyn and Mount Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4249 8820 4216 8820 4208 8768 4173 8752
4101 8753 4100 8813 4049 8812 4049 8794
4041 8793 4040 8793 4040 8846 4076 8858
4075 8893 4110 8905 4110 8916 4158 8917
4159 8963 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1804Z 239DEG 49KT 4158 8814
BorchardtLocal storm report, Jun 11, 1:01 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
201 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND GST 2 W SUGAR GROVE 41.77N 88.48W
06/11/2021 M43 MPH KANE IL ASOS
ASOS STATION KARR SUGAR GROVE - AURORA ARPT.
&&
BB